MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the non-preloaded monofocal intraocular lens (iol) was explanted from the patient's right eye and replaced with an anterior chamber lens due to the lens being dislocated, which was discovered at a follow-up exam.A vitrectomy was performed.No further information was provided.
 
Additional Manufacturer Narrative
Section a5 race: unknown; requested but not provided.Section b3: date of event: unknown; requested but not provided.The best estimate date is between nov 13, 2023 and dec 11, 2023.Section h3 - other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - clinical code 4581 is to capture device decentered or dislocated or tilted subluxated or wrong position.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information was received reporting that the date the symptoms were first noted was on (b)(6) 2023.The cortical material was covering a portion of the pupil likely causing issue with acuity.It is unknown if this issue was due to device malfunction.The issue was not due to patient anatomy issue or pre-existing patient condition.A non-johnson and johnson anterior chamber intraocular lens (iol) was implanted as replacement (13.5 diopter).There was no patient injury.The vitrectomy was unplanned.The patient's race (white) was also provided.The patient has no issues.No further information was provided.The following fields have been updated accordingly: section a5: race: white.Section b3: date of event: (b)(6) 2023.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18422466
Report Number3012236936-2023-03331
Device Sequence Number20824481
Product Code HQL
UDI-Device Identifier05050474528925
UDI-Public(01)05050474528925(17)260426
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2026
Device Model NumberZA9003
Device Catalogue NumberZA90030155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight28 KG
Patient EthnicityNon Hispanic
Patient RaceWhite